I've done some research on Celexa and found that many websites claim that the drug causes short-term or medium-term memory loss in some people. Has anyone on this board experienced this side-effect?
I have been on Celexa now for close to four years and have a terrible time with my memory!! I just thought it was me and that some of those memories were just sooo bad that my brain chose to forget, ya know? But yeah, most of the time I am in la-la land and that is part of the reason I decided to slowly wean myself from this drug. I hate not being as sharp and quick-witted as I used to be! I am gonna see how I do with the no-med thing for awhile...But, yes, my memory was/is definately affected on celexa!
This is a very well known side effect of the SSRIs. I, too, feel like I'm walking around in a total fog, not remembering some things that happened a couple minutes prior. When I first started tapering (too quickly), I would be in the middle of a sentence and go absolutely blank! Plus, I feel like I need to go back to school to re-learn how to spell common words! Has this happened to you?
Whether or not it improves once off the drugs, and how long it takes, who knows. Scary!
Anyone else have this problem who is now off the drugs? Any improvements?
I have a problem with my memory as well I have been on celaxa and the Doc asked me if I was having any memory problems, I've been off it for a while on some other medication and I can't remember what I've thought even if its just been 7 mins ago It's very frustrating, My mom asked my "use to be doc " if my memory was side effect of my medication and he said it sure is
these med's can have all kinds of side effects but if you find one that truly helps then i think it would be worth it next time I go see a doc I will be asking more question on any medication they talk to me about for mysake I hope ur having a great and blessed day take care God bless u always
I took Celexa for a year, and during that year I definitely had memory issues. Long, and short term. Now that I'm off the drug (been off for three months), I don't have as much trouble with memory, and i feel much more on top of things, like I used to before I ever took Celexa.
Tina, you may be correct in saying that Celexa's "profile" says that its side-effects are quite milder than the other anti-depressants, but the numerous reports from patients experiencing memory loss while taking the drug seem too strong to be simply dismissed on the basis of a profile reputation some people think the drug has. Surely, there may be many people who experience very few side-effects from the drug, but there may be many others who experience uncommon (or more common than originally thought) side-effects. I think the the memory loss is not an uncommon side-effect, based on the many websites I've visited. Certainly, all these websites can't be lying; some of them seem quite reputable. The side-effects of the drug depends largely on the person, and the numerous reports of memory loss are not to be dismissed because of a "profile" the pharmaceutical company likes to boast about. Paxil once had a favorable profile, and within the last two years the many side-effects and dangers it poses for some people has come to light. If only we knew enough about the brain to predict what side-effects will occur. I think this lack of knowledge about the brain is one reason to hold all anti-depressants under a suspicious light. If they are making these drugs only on a limited understanding of the brain, what right do we have to trust these pills and these money-making corporations who make them?
I have the same trouble as Pamela12. I just found this site because I am trying to get off Celexa due to flightiness and memory loss. I am scared because previous tries has left me with nausea, sweats, emotional rollercoastering, diareah, crying spells etc. Look people, this is tough stuff...I am with you 100% when we all say our DOCTOR should have warned us. Although in fairness to them, did they know the effects? Been on Celexa for 6 years and memory is getting worse. I'm also afraid that if I go off, will I feel the depression I felt and the anxiety attacks I felt before I got on it? Is it worth sticking out the withdrawals or am I just gonna have to take it again anyways?? No doctor seems to help me. They just push me off or try to put me on some other ssri type thing. I want to be med-free! (Don't we all)
i have had severe short term memory loss both on an off of antidressants,??? i also when severely stressed stutter,although i do not have a stutter.i sometimes canot remember what ive said or done two mins before,long term memory is fine, i was told by doctor that the brain is like a computer when it overloads it crashes?? hence the memory loss? not sure if this is true i can be completely calm an unstressed but my brain still goes im only 36,an used to be quite quick of the mark,lol